Topological Methods in Nonlinear Analysis

The blow-up and global existence of solutions of Cauchy problems for a time fractional diffusion equation

Quan-Guo Zhang and Hong-Rui Sun

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we investigate the blow-up and global existence of solutions to the following time fractional nonlinear diffusion equations \begin{equation*} \begin{cases} {_0^C D_t^\alpha u}-\triangle u=|u|^{p-1}u, & x\in \mathbb{R}^N,\ t > 0,\\ u(0,x)=u_0(x), & x\in \mathbb{R}^N, \end{cases} \end{equation*} where $0 < \alpha < 1$, $p > 1$, $u_0\in C_0(\mathbb{R}^N)$ and ${_0^CD_t^\alpha u}=({\partial}/{\partial t}){_0^{}I_t^{1-\alpha}(u(t,x)-u_0(x))}$, ${_0^{}I_t^{1-\alpha}}$ denotes left Riemann-Liouville fractional integrals of order $1-\alpha$. We prove that if $1 < p < 1+2/{N}$, then every nontrivial nonnegative solution blow-up in finite time, and if $p\geq 1+2/{N}$ and $\|u_0\|_{L^{q_c}(\mathbb{R}^N)}$, $q_c=N(p-1)/{2}$ is sufficiently small, then the problem has global solution.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 46, Number 1 (2015), 69-92.

Dates
First available in Project Euclid: 30 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1459343886

Digital Object Identifier
doi:10.12775/TMNA.2015.038

Mathematical Reviews number (MathSciNet)
MR3443679

Zentralblatt MATH identifier
1362.35325

Citation

Zhang, Quan-Guo; Sun, Hong-Rui. The blow-up and global existence of solutions of Cauchy problems for a time fractional diffusion equation. Topol. Methods Nonlinear Anal. 46 (2015), no. 1, 69--92. doi:10.12775/TMNA.2015.038. https://projecteuclid.org/euclid.tmna/1459343886


Export citation

References

  • D.G. Aronson and H.F. Weinberger, Multidimensional nonlinear diffusion arising in population genetics, Adv. Math. 30 (1978), 33–76.
  • E.G. Bazhlekova, Subordination principle for fractional evolution equations, Fract. Calc. Appl. Anal. 3 (2000), 213–230.
  • C.M. Carracedo and M.S. Alix, The Theory of Fractional Powers of Operators, North-Holland Mathematics Studies 187, Elsevier, 2001.
  • T. Cazenave, F. Dickstein and F.B. Weissler, An equation whose Fujita critical exponent is not given by scaling, Nonlinear Anal. 68 (2008), 862–874.
  • T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, Oxford Lecture Series in Mathematics and its Applications, 1998.
  • K. Deng and H.A. Levine, The role of critical exponents in blow-up theorems: the sequel, J. Math. Anal. Appl. 243 (2000), 85–126.
  • S.D. Eidelman and A.N. Kochubei, Cauchy problem for fractional diffusion equations, J. Differential Equations 99 (2004), 211–255.
  • A.Z. Fino and M. Kirane, Qualitative properties of solutions to a time-space fractional evolution equation, Quart. Appl. Math. 70 (2012), 133–157.
  • H. Fujita, On the blowing up of solutions of the Cauchy problem for $u_t=\triangle u+u^{\alpha+1}$, J. Fac. Sci. Univ. Tokyo Sect. I 13 (1966), 109–124.
  • K. Hayakawa, On nonexistence of global solutions of some semilinear parabolic equations, Proc. Japan Acad. 49 (1973), 503–505.
  • A.A. Kilbas, H.M. Srivastava and J.J. Trujillo, Theory and Applications of Fractional Differential Equations, vol 204. Elsevier Science B.V., Amsterdam, 2006.
  • M. Kirane, Y. Laskri and N.E. Tatar, Critical exponents of Fujita type for certain evolution equations and systems with spatio-temporal fractional derivatives, J. Math. Anal. Appl. 312 (2005), 488–501.
  • K. Kobayashi, T. Siaro and H. Tanaka, On the growing up problem for semilinear heat equations, J. Math. Soc. Japan 29 (1977) 407–424.
  • A.N. Kochubei, Fractional parabolic systems, Potential Anal. 37 (2012), 1–30.
  • M. Li, C. Chen and F.B. Li, On fractional powers of generators of fractional resolvent families, J. Funct. Anal. 259 (2010), 2702–2726.
  • F. Mainardi, On the initial value problem for the fractional diffusion-wave equation, Waves and Stability in continuous Media (S. Rionero and T. Ruggeri, eds.), World Scientific, Singapore, 1994, 246–251.
  • M.M. Meerschaert, E. Nane and P. Vellaisamy, Fractional Cauchy problems on bounded domains, Ann. Probab. 37 (2009), 979–1007.
  • R. Metzler and J. Klafter, The restaurant at the end of the random walk: recent developments in the description of anomalous transport by fractional dynamics, J. Phys. A: Math. Gen. 37 (2004), 161–208.
  • E. Mitidieri and S.I. Pohozaev, A priori estimates and blow-up of solutions to nonlinear partial differential equations and inequalities, Proc. Steklov Inst. Math. 234 (2001), 1–383.
  • G.M. Mophou and G.M. N'Guérékata, On a class of fractional differential equations in a Sobolev space, Appl. Anal. 91 (2012), 15–34.
  • R.R. Nigmatullin, The realization of the generalized transfer equation in a medium with fractal geometry, Phys. Status Solidi 133 (1986), 425–430.
  • A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer–Verlag, New York, 1983.
  • I. Podlubny, Fractional Differential Equations, Academic Press, New York, 1999.
  • K. Sakamoto and M. Yamamoto, Initial value/boundary value problems for fractional diffusion-wave equations and applications to some inverse problems, J. Math. Anal. Appl. 382 (2011), 426–447.
  • W.R. Schneider and W. Wyss, Fractional diffusion and wave equations, J. Math. Phys. 30 (1989), 134–144.
  • R.N. Wang, D.H. Chen and T.J. Xiao, Abstract fractional Cauchy problems with almost sectorial operators, J. Differential Equations 252 (2012), 202–235.
  • F.B. Weissler, Existence and nonexistence of global solutions for a semilinear heat equation, Israel J. Math. 38 (1981), 29–40.
  • G.M. Zaslavsky, Fractional kinetic equation for Hamiltonian chaos, Phys. D 76 (1994), 110–122.
  • Y. Zhou and F. Jiao, Existence of mild solutions for fractional neutral evolution equations, Computers Math. Appl. 59 (2010), 1063–1077.